MAUDE Adverse Event Report: ENDOLOGIX AFX; VELA SUPRARENAL

ENDOLOGIX AFX; VELA SUPRARENAL
Model Number A34-34/C100-O20 V
Medical Device Problem Codes Use of Device Problem (1670); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Aneurysm (1708); Failure of Implant (1924)
Date of Event 08/25/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device involved in this event will not be returned for evaluation as it remains implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx with duraply.
 
Event or Problem Description
The patient was initially implanted with a bifurcated stent graft and a suprarenal stent graft extension to treat an abdominal aortic aneurysm (aaa).Approximately four (4) years post initial procedure, a type 1a endoleak was discovered during a routine follow up.This event was resolved by implanting a suprarenal stent graft extension and an infrarenal stent graft extension this event was previously reported under 2031527-2019-00254.Also approximately three (3) months post re- intervention, a type 2 endoleak was discovered during a routine follow up.A type 2 endoleak is not a device-related failure therefore no further details were provided.Now, approximately five (5) years post initial procedure, a type 1 (indeterminate origin) was reported.The patient is currently stable and intervention has bee scheduled.
 
Event or Problem Description
The patient was initially implanted with a bifurcated stent graft and a suprarenal stent graft extension to treat an abdominal aortic aneurysm (aaa).Approximately four (4) years post initial procedure, a type 1a endoleak was discovered during a routine follow up.This event was resolved by implanting a suprarenal stent graft extension and a infrarenal stent graft extension this event was previously reported under.2031527-2019-00254.Also approximately three (3) months post re- intervention, a type 2 endoleak was discovered during a routine follow up.A type 2 endoleak is not a device related failure therefore no further details were provided.Now, approximately five (5) years post initial procedure, a type 1 (indeterminate origin) was reported.The patient is currently stable and an intervention has bee scheduled.Additional information: the reported type 1 (indeterminate origin) was identified as a type 1a endoleak and sac growth of 20mm had also occurred.A re-intervention was completed.The physician elected to implant a suprarenal stent graft extension and a limb stent graft to treat this event.The final patient status was reported being stable post the secondary endovascular procedure.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported adverse event/incident.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted in patient.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows the type 1a endoleak event/incident was confirmed.This is consistent with the reported adverse event/incident.The clinical evaluation also shows reasonable evidence to suggest a sac growth of 20mm had also occurred.The most likely causation for the type 1a endoleak is user related due to the off-label neck anatomy.The most likely causation for the sac growth is related to the type 1a endoleak.The final patient status was reported as being stable post the secondary endovascular procedure.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx with duraply.

Brand Name
AFX
Common Device Name
VELA SUPRARENAL
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
MDR Report Key10535450
Report Number2031527-2020-00263
Device Sequence Number19533963
Product Code MIH
UDI-Device Identifier00818009014207
UDI-Public(01)00818009014207(17)180615
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 08/25/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/11/2018
Device Model NumberA34-34/C100-O20 V
Device Lot Number1341524014
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/25/2020
Supplement Date Received by Manufacturer11/05/2020
Initial Report FDA Received Date09/15/2020
Supplement Report FDA Received Date11/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX BIFURCATED STENT GRAFT 1342797014; VELA INFRARENAL 1936674004; VELA SUPRARENAL 1341524014; VELA SUPRARENAL 1936674004; VELA SUPRARENAL 2237686007; VELA SUPRARENAL 2237686007; VELA SUPRARENAL 1341524014; VELA SUPRARENAL 1936674004; VELA SUPRARENAL 2237686007
Outcome Attributed to Adverse Event Other; Required Intervention;